i have a small cyst in my small intestine which is causing bile to back up into my stomach... the "heartburn" i feel is from the bile
removing the cyst, because of its location, could ultimately lead to death
the medicine to try and speed up digestion to keep the bile out of stomach will be :
Protonix in the morning
erythromycin 4 times a day
carafate at bed
i am hoping that this will relieve the pain
however, i am very upset... either i will have to live on those medicines for the rest of my life or have a life or death surgery if the cyst grows
i am so young and have practically my life ahead of me.. i do not know how to handle these results but thought i would share them with you seeing as it is not the gallbladder as i once thought or acid reflux
yeah this was my second opinion.. i was much more happy and impressed with her than with the other doc.
they found the cyst during my first upper endoscopy.
the antibiotic side effect is diarehha sp? which speeds up digestion so by giving me a small dose of the antibiotic, it will speed digestion up enough but not enough to cause bad diahrrea
i have heartburn after eating virtually anything.. but as she explained, during my endoscopies, bile fluid is jus hanging around in my stomach, it is bile that is causing my symptoms.. the cyst is not causing a blockage, it is just slowing things down, causing the bile to back up into my stomach...
it is very complicated and scary considering if it grows the insist i get the life or death risk taking surgery.. im just hoping it wont ever grow =(
Sorry to hear about that. I would get a second opinion from a surgeon. Why can't they go in and take it out and bypass a small portion of the intestines? I had gastric bypass and they bypassed a big portion of my intestines. It does not sound right. The Erithomycin is an antibiotic. How long would you have to take that? That would not get rid of a cyst. It would get rid of infection. I have been taking the Carafte for my nausea after I eat. It is not bad but who wants to take it forever? Seriously, I would seek a second opinion. Why not do something about it now before it gets bigger. I thought thee was someway they could get stuff like that out with some type of Endoscope. This is all just my opinion. I get mad when doctors say live with it. Feel better.
It's not a good idea to take antibiotics for long term. Especially the "mycin" ones, as they can cause Clostridium difficile (C. diff), which is uncontrollable diarrhea. I know, I had it. It is not a fun thing to have, believe me. I had what I call "accidents" twice in public places and several time nocturnally. Please check with an another G.I. Doc before you go on these meds. Mention the possibility of getting C. diff.
Last edited by RetiredDirector; 03-06-2008 at 05:46 PM.
gastroparesis is exactly what my doctor wrote down as the reason for the medications she prescribed...
she is trying to break this horrible "heartburn" sensation i feel after eating by speeding up digestion.. i am going back on april 8th.. depending on how i am doing, meds will be cut back
the normal dose for erythromycin is 400 mg, i am on 40 ml 4 times a day.. only equaling 160 ml... enough to speed it up but not enough to have diaherrea
i wish we could just simply have a surgery to remove but it is right near where the liver and pacreatic ducts are, the risk is too high.. the trauma hospital of my state, Yale for those who know CT, had a meeting with all the surgeons and they all agreed to not touch if it does not change in size.
my concern is if it does grow, i have no option but do get the surgery. they all seem so skeptical of my surviving after that surgery and leading a normal life
Originally Posted by Ol'Line Rebel
I'm guessing the reason for the Erythromycin (antibiotic) is to "speed digestion", as mentioned by char.
For those of us with gastroparesis (GP), erythromycin is a low-level med believed to help some people with this slow/paralyzed stomach disease. Meaning, trying to get the stomach moving at all.
This doesn't mean char has GP, just that since her stomach contents are being blocked, speeding up the stomach some more might get more of that stuff out in a more normal fashion.